I went off yasmin about 9 months ago after having been on it for about 2 and a half years. I currently have been not taking any birth control at all because i don't like how the hormones affect my body. In the last 9 months that i haven't been on birth control i have only gotten my period 2 times and spot bled monthly about 3 times. Is this normal? I also have a history of ovarian cancer in my family, i am only 21 years old but the lack of periods this year worries me. my doctor seems to think that it is pretty normal and not worried about it. any thoughts?
Were you periods regular when you weren't taking birth control pills i.e. initially when you started having your period? If they were and have only become irregular after you came off the birth control then give it a bit more time to regulate. If your periods were irregular from the beginning then I would see see another doctor for a second opinion.
Or if you have abnormal pain, etc. then I would also get other investigations done.
When you say doctor, do you mean an OBGYN or a family doctor? An ONGYN would most likely have more to tell you to ease your fears, especially about your ovarian cancer worries.
However, you could also be just fine--when I came off birth control a few years ago when I was 19 it took about a full year for my periods to become regular again. But if you are really worried don't be afraid to get a 2nd opinion from a dif doc.
- Yasmin Information for Consumers
- Yasmin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Yasmin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started taking Yasmin between periods because I had some spotting and mistakenly thought it was my
Posted 24 Nov 2010 • 1 answer
Loestrin 24 Fe - Here's my situation : I was on Yasmin and I was taking them all the time, stopping?
Posted 29 Feb 2012 • 2 answers
Posted 1 Aug 2012 • 2 answers
Posted 16 Mar 2015 • 1 answer
Posted 21 Jun 2016 • 1 answer